Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 106, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2016, 6:00 PM CDT for Greene County, Webster County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 26, 2016, 6:25 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:03 PM CDT | TSTM WND DMG | 3 S Strafford, MO | SEVERE THUNDERSTORM WINDS DOWNED A LARGE LIMB THREE MILES SOUTH OF STRAFFORD. THERE WAS ALSO NICKEL SIZE HAIL AT THIS SAME LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WUUS53 KSGF 262300
SVRSGF
MOC077-225-262345-
/O.NEW.KSGF.SV.W.0106.160626T2300Z-160626T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
EAST CENTRAL GREENE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 645 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STRAFFORD...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE... STRAFFORD...
FORDLAND... TURNERS...
NORTHVIEW...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 85 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3722 9318 3726 9316 3729 9313 3731 9306
3729 9297 3724 9292 3716 9294 3712 9301
3713 9309 3717 9315
TIME...MOT...LOC 2259Z 295DEG 7KT 3724 9311
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
050
WWUS53 KSGF 262325
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT SUN JUN 26 2016
MOC077-225-262335-
/O.CAN.KSGF.SV.W.0106.000000T0000Z-160626T2345Z/
WEBSTER MO-GREENE MO-
625 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER AND EAST
CENTRAL GREENE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3722 9318 3726 9316 3729 9313 3731 9306
3729 9297 3724 9292 3716 9294 3712 9301
3713 9309 3717 9315
TIME...MOT...LOC 2324Z 295DEG 7KT 3722 9305
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:58 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 26, 5:58 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 558 PM CDT SUN JUN 26 2016 .SHORT TERM...(This evening through Monday) Issued at 215 PM CDT Sun Jun 26 2016 Clusters of thunderstorms have developed over central MO, the most notable of which is located near and east of the KC metro. A weak front lies over central MO and is now reinforced by outflow boundaries in some areas. MLCAPE values of 2000-3000 j/kg and convergence on boundaries/weak shear will continue to allow pulse storms/clusters to develop into the evening hours. Stronger storms will pose a damaging wind threat. Locally heavy rain/localized flooding, especially in poor drainage areas, will also be a concern. Activity should drift south and weaken tonight with some renewed daytime showers/storms Monday focused farther south toward the MO/AR border. .LONG TERM...(Monday Night through Sunday) Issued at 215 PM CDT Sun Jun 26 2016 An upper level pattern change continues to be indicated with a ridge building over the western CONUS and northwest flow over our region. Cooler/dryer sfc high pressure will move into the Midwest for Tue/Wed. Upper level shortwaves in the nw flow will eventually bring periodic chances for thunderstorms as some low level moisture return develops ahead of another sfc front late Wed/Thu. Unsettled/active convective weather will then continue late in the week as the low level boundary/baroclinic zone sets up over the area and upper level shortwaves/lift continue to interact with it. The ECMWF and GFS are in relative agreement through this period, but mesoscale/small scale weather features are hard to pin down this far out. However, it does look active. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 555 PM CDT Sun Jun 26 2016 Convection continues to develop further southward over the CWA early this evening and should affect at least the SGF/JLN terminal locations during the evening hours. Have it getting towards BBG a bit later this evening. Mainly expecting VFR conditions outside of convection, but may see MVFR and brief IFR within convection this evening. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Jun 26, 3:04 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT SUN JUN 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 304 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW MARGINALLY SEVERE WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. AREAS OF LOCALLY HEAVY RAIN ARE EXPECTED AND SOME FLOODING WILL BE POSSIBLE...ESPECIALLY IN POOR DRAINAGE AREAS OVER CENTRAL AND WEST CENTRAL MISSOURI. HEAT INDICES WILL REMAIN AROUND 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY ACROSS EXTREME SOUTHERN MISSOURI WITH A FRONT MOVING THROUGH THE AREA. PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR LATE IN THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 47 min |
| Jun 26, 6:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.